# SDR 2005FA0000938

- Difficulty date: January 27, 2005
- Submitted: June 30, 2005
- Operation: General aviation
- Aircraft: N25625
- Make and model: Beech A36
- Aircraft serial: E393
- Aircraft time: 6,009 hours
- Engine: Cont IO520*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Rod End
- Part number: AHML6
- Condition: Broken
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: L

## Discrepancy

DURING APPROACH TO LAND, IT WAS DISCOVERED BY THE PILOT THAT THE NOSE GEAR WOULD NOT EXTEND.  NORMAL AND EMERGENCY GEAR EXTENSION WAS PERFORMED WITHOUT SUCCESS.  THE AIRCRAFT MADE A SUCCESSFUL NOSE GEAR RETRACTED EMERGENCY LANDING.  EXAMINATION BY MAINTENANCE TECHNICIANS REVEALED THAT THE AFT ROD END ON THE NOSE GEAR RETRACT ROD ASSEMBLY HAD FAILED.  THE ROD END WAS INSPECTED BY A METALLURGICAL LAB AND FOUND TO BE A FRESH BREAK WITH NO INDICATION OF PRIOR CRACKING.  A NEW ROD END WAS INSTALLED, GEAR RIGGED AND AIRCRAFT WAS RETURNED TO SERVICE.
